Alert archive / Kentucky / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 116, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 23, 2019, 2:09 PM CDT for Butler County, Kentucky. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2019, 2:09 PM CDT (19:09 UTC)
- Expired
- Jun 23, 2019, 2:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Butler County, KY
The radar
The Ft Campbell radar (KHPX), 75 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 2:09 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 310 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 1:14 PM CDT, 55 minutes earlier.
Area forecast discussion, Jun 23, 1:14 PM CDT, 55 minutes before
Area Forecast Discussion National Weather Service Louisville KY 214 PM EDT Sun Jun 23 2019 ...Updated Aviation and Forecast Discussions... .Forecast Update... Issued at 210 PM EDT Sun Jun 23 2019 Severe T-storm Watch #434 is in effect for portions of southern Indiana through 8pm EDT/ 7pm CDT. A line of strong to severe storms moving northeast out of southwest Indiana has produced 54 mph out of Vincennes, IN and continues to show strong wind signatures on radar. With plenty of DCAPE in the area and decent lapse rates, feel a severe threat will continue with this storm complex for the next 2-4 hrs. Issued at 1040 AM EDT Sun Jun 23 2019 Late this morning a few t-storms were over south central KY in a mainly elevated environment producing briefly heavy rainfall and lightning. Expect this convection to continue to move east out of the area through the noon hour. There should be a relative lull in convection over our area late this morning and afternoon as an upper level ridge axis moves through the region. At the sfc, a warm front from Jasper, IN to Richmond, KY as of 10am will continue to move NE this afternoon allowing a slightly warmer, moist (low 70s dewpts) airmass to move into the region. The main focus for late this afternoon/evening will be the complex of storms over southeast MO/southern IL this morning. These storms are expected to move northeast along the west side of the ridge axis today and tonight and could result in strong to severe weather over portions of our region. Ahead of the storm complex, CAPE values of 2500-3500 j/kg are projected in model soundings with modest 0-6 km shear (25-30 kts). DCAPE of 1000-1100 j/kg and decent lapse rates will provide a strong to damaging wind threat. Although freezing levels are pretty high in this environment, can't rule out some small to marginally severe hail this afternoon/evening as well. The 12Z RAP and HREF seem to have the best handle on the strengthening complex of storms over southeast MO/IL although timing is a bit off. Initially this complex should threaten southern Indiana and portions of north central KY late this afternoon and evening with additional storms moving in this evening over central KY. However, it remains uncertain how much of a dampening effect the upper ridge will provide later today and tonight possibly squashing any severe threat. && .Short Term...(Today and tonight) Issued at 405 AM EDT Sun Jun 23 2019 A line of thunderstorms has developed over the past hour from central Illinois southeast into western KY. These appear to be developing along what had been a meandering stationary front that is starting to drift northeast as a warm front. In the upper levels of the atmosphere, the ridge of a 50H trof lies from the Great Lakes to the Florida panhandle, just ahead of the developing convection. Short term model guidance has been typically poor with the ridge- riding convection the past several days, and today is no exception. The 02Z SPC HRRR seems to have handled this development - along with the ongoing MCS in the Missouri Valley - better than other runs, so have based today's forecast mostly on this. With the above in mind, the early morning storms are expected to quickly lose steam south of the Ohio River as they drift eastward, and have already hinted at that. After this line moves into the forecast area and dissipates, a second round of storms is progged to follow for this afternoon. This is the extension of storms now over western Arkansas moving east-northeast as the upper ridge axis passes through the Ohio Valley. The hourly HRRR runs have been inconsistent with this as well, so confidence on timing and location of this as it gets closer to us is not high. For all the uncertainty, however, a couple of things are more clear in that, with the warm front passing through, temperatures and dew points will rise, making for a more sultry day. Also, the storms that do come through will be working with warm temperatures and a weak wind field aloft, so other than the ever-present lightning threat, these are not expected to be severe weather makers. Precip chances linger through tonight as a weakening upper trof rotates through the upper plains. Again though, these will be relatively weak, and rainfall amounts will remain below 1/4 of an inch. High temperatures will be in the 80s today, and lows tonight will be in the lower 70s thanks to the influx of higher dewpoints on southerly winds. .Long Term...(Monday through Saturday) Issued at 157 AM EDT Sun Jun 23 2019 Monday and Monday night a shortwave trough will lift from the Midwest into the Upper Great Lakes while its surface cold front swings into the Ohio Valley and weakens. Moisture pooling ahead of this system may take precipitable water amounts slightly above two inches (especially east of I-65), and there will be enough instability and shear for organized convection. Once that trough moves out, zonal flow will replace it through midweek, transitioning to ridging late in the week. The swiftest corridors of mid and upper flow will shift northward to the Canadian border region. It's noted that during this time period the operational GFS is much wetter than the model's ensemble mean, and cooler with afternoon highs. The EC is very close to its ensemble mean with both PoPs and temperatures. Will lean more toward the ECMWF for this package, resulting in a drier and warmer outlook. This also agrees with previous forecasts. Still can't completely rule out widely scattered diurnal convection, especially Tuesday and Wednesday. && .Aviation...(18Z TAF Issuance) Updated at 200 PM EDT Sun Jun 23 2019 A complex of storms moving northeast through southwest Indiana will impact HNB within the next hour causing IFR conditions and wind gusts up to 45-50kts. If this storm complex maintains itself and develops a bit more on the southern edge, SDF could be impacted as early as 20Z. However, the best time period for a line of convection moving through all TAF sites will be this evening between 23-6Z. MVFR-IFR conditions and gusty winds will likely accompany these evening storms. Overnight expect mainly showers behind the line of storms with a more notable complex of showers/storms potentially developing around sunrise through the morning hours. Outside of storms, expect mainly VFR conditions through tonight. MVFR cigs may become more dominant at SDF/HNB tomorrow morning after sunrise. Winds through the TAF period will be SSW. Higher gusts can be expected in convection throughout the TAF period. Winds may be breezy tomorrow afternoon outside of storms as well. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Update...AMS Short Term...JBS Long Term...13 Aviation...AMS
Hazardous weather outlook, Jun 23, 10:03 AM CDT, 4 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 1103 AM EDT Sun Jun 23 2019 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-241515- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 1103 AM EDT Sun Jun 23 2019 /1003 AM CDT Sun Jun 23 2019/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...This Afternoon and Tonight. Periods of thunderstorms will again occur across the region today. Some of the late afternoon and evening storms could become strong to severe with the main threats being strong winds and hail. Heavy downpours in storms combined with saturated soils from the rains of the past week, could result in quickly rising small creeks as well as ponding of water on roads. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Storms are expected on Monday as a cold front moves through. Locally heavy downpours and gusty winds will be the main threats in addition to the lightning that is found in every thunderstorm. .SPOTTER INFORMATION STATEMENT... JBS/13/AMS
In the hours before
Special weather statement, Jun 23, 1:29 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Louisville KY
229 PM EDT Sun Jun 23 2019
INZ076-077-083-084-231915-
Crawford-Orange-Washington-Dubois-
229 PM EDT Sun Jun 23 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN DUBOIS...
NORTHWESTERN CRAWFORD...ORANGE AND WESTERN WASHINGTON COUNTIES...
At 229 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles east of Shoals to 11 miles east
of Jasper to near Dale. Movement was northeast at 45 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Paoli, English, Ferdinand, Orleans, French Lick, Stampers Creek,
Orangeville, Campbellsburg, West Baden Springs and Birdseye.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3842 8628 3826 8657 3825 8679 3820 8680
3820 8698 3836 8679 3853 8676 3853 8668
3869 8668 3869 8631 3873 8631 3876 8628
3878 8620
TIME...MOT...LOC 1829Z 242DEG 39KT 3870 8668 3839 8673 3815 8702
EBWSpecial weather statement, Jun 23, 1:37 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Louisville KY
137 PM CDT Sun Jun 23 2019
KYZ026-061-231915-
Butler-Ohio-
137 PM CDT Sun Jun 23 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN BUTLER
AND SOUTHERN OHIO COUNTIES...
At 136 PM CDT, strong thunderstorms were clustered near Central City,
moving northeast at 30 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Hartford, Morgantown, Beaver Dam, Centertown, Mchenry, Rockport,
Rochester, Monford, Huntsville and Mining City.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3738 8709 3746 8710 3748 8713 3748 8711
3755 8705 3760 8698 3726 8660 3707 8692
3707 8694 3708 8693 3711 8689 3716 8693
3718 8689 3724 8691 3727 8698 3732 8699
3736 8703 3737 8708 3733 8711 3734 8714
TIME...MOT...LOC 1836Z 228DEG 24KT 3724 8703
EBWThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 1:37 PM CDT | Special Weather Statement | LMK | Ohio | 38 min |
| Jun 23, 2:14 PM CDT | Severe Thunderstorm Warning | LMK | Hancock | 31 min |
| Jun 23, 2:20 PM CDT | Special Weather Statement | LMK | Grayson, Ohio | 40 min |
| Jun 23, 2:24 PM CDT | Severe Thunderstorm Warning | LMK | Hancock | 21 min |
| Jun 23, 2:31 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 29 min |
| Jun 23, 2:36 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Warren | 24 min |
| Jun 23, 2:39 PM CDT | Special Weather Statement | LMK | Allen, Warren | 51 min |
| Jun 23, 2:46 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Meade | 14 min |
| Jun 23, 2:49 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Grayson | 41 min |
| Jun 23, 2:51 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock | 9 min |
| Jun 23, 2:56 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Meade | 34 min |
| Jun 23, 3:07 PM CDT | Severe Thunderstorm Warning | LMK | Edmonson, Warren | 23 min |
| Jun 23, 3:12 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Edmonson, Grayson, Hardin, Hart | 33 min |
| Jun 23, 3:16 PM CDT | Tornado Warning | LMK | Jefferson | 14 min |
| Jun 23, 3:23 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson, Meade, Oldham | 37 min |
| Jun 23, 3:32 PM CDT | Severe Thunderstorm Warning | LMK | Hardin, Hart, Larue | 28 min |
| Jun 23, 3:38 PM CDT | Special Weather Statement | LMK | Barren, Cumberland, Green, Hart, Metcalfe, Monroe | 37 min |
| Jun 23, 3:46 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Green, Hart, Metcalfe | 29 min |
| Jun 23, 3:56 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Larue, Nelson | 15 min |
| Jun 23, 3:58 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Henry, Jefferson, Oldham, Shelby, Spencer and 1 more | 32 min |
| Jun 23, 4:06 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Cumberland, Metcalfe | 24 min |
| Jun 23, 4:16 PM CDT | Special Weather Statement | LMK | Green, Hart, Larue, Taylor | 44 min |
| Jun 23, 4:24 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Henry, Scott, Shelby, Spencer and 1 more | 36 min |
| Jun 23, 4:26 PM CDT | Special Weather Statement | LMK | Marion, Washington | 34 min |
| Jun 23, 4:28 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Cumberland, Metcalfe, Russell | 47 min |
| Jun 23, 4:50 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Clinton, Cumberland, Russell | 40 min |
| Jun 23, 4:55 PM CDT | Special Weather Statement | LMK | Boyle, Mercer | 35 min |
| Jun 23, 5:01 PM CDT | Special Weather Statement | LMK | Franklin, Harrison, Scott | 44 min |
| Jun 23, 5:21 PM CDT | Special Weather Statement | LMK | Bourbon, Clark, Fayette, Garrard, Jessamine, Lincoln and 1 more | 24 min |
| Jun 23, 5:45 PM CDT | Severe Thunderstorm Warning | LMK | Casey, Lincoln | 15 min |
| Jun 23, 5:50 PM CDT | Special Weather Statement | LMK | Bourbon, Clark, Fayette, Madison, Nicholas | 40 min |
| Jun 23, 6:04 PM CDT | Severe Thunderstorm Warning | LMK | Ohio | 41 min |
| Jun 23, 6:12 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette | 33 min |
| Jun 23, 6:24 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hancock, Ohio | 36 min |
| Jun 23, 6:53 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hancock, Hardin, Meade | 37 min |
| Jun 23, 6:54 PM CDT | Special Weather Statement | LMK | Butler, Logan | 36 min |
| Jun 23, 12:48 PM CDT | Severe Thunderstorm Warning | LMK | Dubois | 42 min |
| Jun 23, 1:29 PM CDT | Special Weather Statement | LMK | Orange | 46 min |
| Jun 23, 3:05 PM CDT | Special Weather Statement | LMK | Washington | 25 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.